Jump to content

DVT of Bilateral lower limbs till IVC


unnavas

Recommended Posts

Dear all,

Thank Mr.James for hosting such a site for PSD patients.

I'm 40 years old male Indian who suffered a severe DVT in both my legs right from my ankles, popliteals, illiacs till L4 of Inferior Vena Cava (IVC) in 2004. I was experiencing pain and pooling of blood in both legs and my walking was drastically effected by this. It was very hard for me to take 20 steps at a time and I visited many doctors, Neurologists, Orthopedics and General Phisicians. The doctors here had very little knowledge about DVT and my state was becoming worse day by day.

I got MRI and Color Doppler done but the doctors missed to diagnose DVT though thrombus was evidently seen in the tests. Finally I was taken to a Cardio Vascular Surgeon who immediately diagnosed my problem as Accute DVT rarely heard about in India. He administered an immidiate dose of Low Mollecular Weight Heparin and asked me to be shifted to an ICU immediately.

I was joined in hospital and The surgeon started Thromolising theraphy with Urokainase. I was told that 2 doses should be good to clear all the clots but nothing happened, finally I was given 9 doses of Urokainase drug which did clear clots till my Popliteals but the Illiacs and IVC showed no recannalisation in Doppler scan. Then the doctor shifted me to a Cath lab and pushed cathetor from my Groin area into the left Illiac. The guide wire stopped going through my Left Illiac vein. He pumped Urokainace into it for one day and tried pushing the pipe much further the next day. It went till L-4 of IVC and stopped again as there was a well organised clot. The Urokainase was pumped there for one more day along with doses of Heparin through Intra Venous channel. The next day morning I started bleedin proffusly from many places of my body. Then they have withdrawn the catheter and put me in observation for one more day and have scanned me again.

I showed trickles in all the places eccept IVC. I was told that the recannalisation is well evident in all the areas and discharged me with a prescription to take Nicoumalone 5mg, Clopidgrel Aspirin for a week and come back for tests again. After a week, the scans showed trickles of blood circulation in all the areas but the IVC didnt showed any blood flow.

The surgeon, a Cardio Vascullar Thoracic told me he had treated in the best way and there is nothing else he can do. He said my body will develop Collateral veins to supplement blood flow. He also said that he sees no point in putting a filter as the blood clots have extended till IVC region and the recannalisation is not yet evident in that area. He said that he could not really find the triggering factor though all the tests were done. My tests showed everything good eccept Protien-C and Protien-S depletion. He narrated that as Heparin was injected before I was brought to hospital, the levels of these protiens will show a depletion in the tests. I have to wait for atleast 3 months before I go for a re-test.

I was on Nicoumalone-5mg and Clopidegrel-100mg for 4 months and got tested again for Protien C & S. The results showed Protien-C is ok but the Protien-S was much low than normal.

I was told that I should continue to take Nicoumalone life long and wear Graduated Compressive Stockings life long and test my INR every month and regulate it between 2.5 and 3.5.

It took me 4 months to get to normal. I have recovered well. From the 5th month itself I started to walk and within the next 3 months I started riding bikes, drive car and also play cricket and badminton. I feel almost normal in life but my stamina levels have come down drastically. I get tired and become breathless quite quick when I play or run. I have developed collateral veins all over my belly which look little ugly but. I wear 30 to 40 mmHg compressive range stockings all the day and while I sleep, I put my legs on pillows to keep them elevated from my chest level.

Within 3 months of my discharge from hospital, I developed Hypertension (My diastolic ranges from 95 to 105) which I never had before. The lipid levels have grown as well as the Cholesterol. I take 2 drugs for my Blood Pressure and could manage it well. My Lipid levels, though not very alarming, I was asked to take Atorvo Statins which I stopped after a month as I'm not very comfortable with them.

Does anyone of you developed Hypertension bad Lipid levels after DVT episode? I want to know if there is any connection between DVT and these.

Thankyou

Unnava

Edited by unnavas
Link to comment
Share on other sites

Hello unnavas and welcome to our forum. You may be interested in reading this topic...

http://www.protein.org.uk/forum/index.php?showtopic=2423

I have Hereditary Protein S Deficiency and a history of DVT and PE, and I'm taking warfarin indefinitely. I am not a doctor, so I can't say I know too much about lipids/cholesterol, other than I had my levels checked by my doctor this week and they came out normal.

Protein S levels are affected by coumarins, and also by recent clotting history, so if you want an accurate test for that you will need to wait a while, then change medication for a week or so whilst they run tests. However it's largely academic because they already know you have thrombophilia and knowing the exact type doesn't make much difference to the course of treatment. It's useful finding out if you can but don't worry if it's too complicated to get an accurate diagnosis.

Link to comment
Share on other sites

I too have a high cholesterol level. My level has been up to 12.9. I also have a pretty low Protein S level. I have previously posted a suggested area for further investigation about any possible link. I am not a Doctor, but (and it could be coincidence) people confirmed in my family who have PSD also have elevated (high) cholesterol. I am not saying there is a link, but until the question is asked there is no way of knowing. I would be interested in responses.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...